MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE SPHERX II -MAS DEFORMITY SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE SPHERX II -MAS DEFORMITY SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 7070000
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation, a review of mri images provided confirm the alleged event.As per reporter a new larger diameter screw was placed at the s1 level and the construct was locked down.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".Final-tighten all lock screws with the counter-torque and torque t-handle.Do not final-tighten through other instruments in the set, as the rod may not be able to normalize to the tulip.Ensure there is enough rod overhang when final tightening, and do not lock down on the conical portion of the rod.Failure to do so may lead to improper lock down of the construct.It may be necessary for the surgeon to add length to the rod, depending upon patient anatomy and desired lordosis." no product has been returned.
 
Event or Problem Description
On (b)(6) 2017 patient underwent a posterior lumbar interbody fusion procedure on l4-s1 levels.On (b)(6) 2018 a revision procedure was performed to due to loosen bilateral screws at the s1 level.The patient is reported to be doing well post revision procedure.

Brand Name
NUVASIVE SPHERX II -MAS DEFORMITY SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7436570
Report Number2031966-2018-00039
Device Sequence Number19106139
Product Code NKB
UDI-Device Identifier00887517204028
UDI-Public00887517204028
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102514
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7070000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2018
Initial Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR